Hi I have been on thyroid tablets for about 4 years now my dosage has been put up recently I thought I was feeling better but I am not sleeping through the night and I only really fancy sweet foods which is not good I know but can't help my self I'm not putting on any weight through this but I know it's not doing my health much good I get tired and moody does anyone think these things relate to my thyroid Meds

14 Replies

  • Have you had any antibiotics, steroids, the Pill or HRT? They knock out the good bacteria in your gut which triggers a fungal infection called candida which feeds on sugar and makes a person crave sweet foods. You need anti fungals, probiotics and a sugar free diet for 6-8 weeks.

  • Hi I have been taking antibiotics for abbess but this as been so for some time now I work long days as a carer thought it might has something to do with being so tired all the time I'm also on colestrol tabs I make myself eat a small meal not every day though but can't wait to have something sweet then I'm satisfied crazy I know

  • You mean you're on statins? They are not recommended for hypos - not for anybody, really - but they could be having a negative effect on your replacement hormone (Levo) meaning that you are Under-medicated.

    It would be best to have a blood test as soon as possible - including cholesterol because I wouldn't mind betting that it's come down since you've been on Levo. High cholesterol is normally a symptoms of low thyroid, so statins shouldn't be prescribed. The cholesterol will lower as your T3 increases. And it could be low T3 at the root of all your problems. Best to get it tested. :)

  • Yes I'm on statins I have just had a blood test for both cholesterol and thyroid I rang the surgery and they said everything is fine but no mention of weather they were actually normal I don't think that they are very helpful I know I'm not my self so tired and moody crying a lot more and really I have nothing to be upset about but feel like I have can't stand feeling like this thankyou for your help

  • Well, you do have something to be upset about - you're ill. Crying about everything and nothing is a hypo symptom. So is being tired.

    Surgeries in general are unhelpful and need a good kick up the backside to Wake them up! They tend to forget they're dealing with people, and not numbers. So, you need to ask for a print-out of your results - it's your legal right to have one, whatever they say. Then, when you get it, post them here and we'll be able to help you better.

    Doctors have no idea what we go through when we have this disease, nor the importance of symptoms and the results of tests. They think that if something is in range, it's 'fine'. But that isn't necessarily true. It's where in the range things fall. But they Don't know about that. :)

  • Thank you I feel a bit better now talking to someone that knows as I'm not or wasn't aware that it could be anything to do with my medication I will make app with docter and ask for a print out if I hadn't come across this site I wouldn't have bothered and just put it down to being miserable and carried on suffering but my children are commenting on my moods I feel so bad as I am really a happy person thanks again 😊

  • You're welcome. Look forward to seeing your results. :)

  • Sounds Adrenal to me. This sweet craving.

    There is a great questionnaire online. Google Dr Wilson's Adrenal Fatigue Quiz or questionnaire.

    You may gave trouble getting a doctor to engage on this level but if you do the Quiz you can rule it out. Hope that helps

    Ps. Not sleeping is very normal on dose change. Give it a couple of weeks before you paniic. Good luck.

  • Hi thanks for your advise

  • Get a print-out of your most recent results, with the ranges.

    Just ask the surgery and some charge a nominal sum for paper/ink. By law we are entitled to our blood test results.

  • Ok thankyou will do as soon as I can get appointment

  • could you be menopausal hon?

  • similar to me, especially the sweet tooth - I have reverted back to my 2nd pregnancy when I used to crave a mars bar at 6pm every evening for a few months, the 1st was a bowl of cornflakes with loads of sugar (well not loads really) but certainly a sweet tooth craving during both - 4 6/7 ago, then 22 months later! Now every week I buy a pack of Mars and have one almost daily, then find I can go days without. I call it my body menstrual time! Yes I've been post menopausal for 13 yrs at least - before the conscious onset of health disorders caught up with me!

  • Hi it's crazy a can't go a day without something sweet don't really want to as I really enjoy it can't understand anyone who don't like a bit of something sweet

You may also like...